Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 7, 2012, 8:34 AM PST. It took effect at Mar 7, 2012, 9:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 8:34 AM PST (16:34 UTC)
- In effect from
- Mar 7, 2012, 9:00 AM PST
- Expired
- Mar 7, 2012, 5:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS75 KLKN 071634 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 834 AM PST WED MAR 7 2012 ...STRONG GUSTY WINDS CONTINUE IN CENTRAL NEVADA TODAY... .NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY THROUGH SUNSET TODAY BEHIND A DEPARTING STORM SYSTEM. THE STRONGEST WIND GUSTS WILL FAVOR NORTHWEST TO SOUTHEAST ORIENTED VALLEYS WHERE SOME GUSTS OF 50 TO 55 MPH ARE EXPECTED. WINDS ARE EXPECTED TO QUICKLY SUBSIDE AROUND SUNSET. NVZ013-080100- /O.NEW.KLKN.WI.Y.0010.120307T1700Z-120308T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 834 AM PST WED MAR 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WINDS: NORTHWEST AVERAGING 25 TO 35 MPH...WITH GUSTS TO NEAR 55 MPH. * TIMING: STRONGEST WINDS WILL OCCUR FROM 10 AM THROUGH 5 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: STRONG NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THIS AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ALONG EAST WEST ROADWAYS SUCH AS U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
2 follow-up statements
923 WWUS75 KLKN 072210 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 PM PST WED MAR 7 2012 ...STRONG GUSTY WINDS CONTINUE IN CENTRAL NEVADA THIS AFTERNOON... .NORTH TO NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY THROUGH SUNSET BEHIND A DEPARTING STORM SYSTEM. THE STRONGEST WIND GUSTS WILL FAVOR NORTHWEST TO SOUTHEAST ORIENTED VALLEYS WHERE SOME GUSTS OF 50 TO 55 MPH ARE EXPECTED. WINDS ARE EXPECTED TO QUICKLY SUBSIDE AROUND SUNSET THIS EVENING. NVZ013-080100- /O.CON.KLKN.WI.Y.0010.000000T0000Z-120308T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 210 PM PST WED MAR 7 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WINDS: NORTH TO NORTHWEST AVERAGING 25 TO 35 MPH...WITH GUSTS TO NEAR 55 MPH. * TIMING: STRONGEST WINDS WILL OCCUR THROUGH 5 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THIS AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ALONG EAST WEST ROADWAYS SUCH AS U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
592 WWUS75 KLKN 080040 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 440 PM PST WED MAR 7 2012 ...GUSTY NORTH WINDS WILL GRADUALLY SUBSIDE THIS EVENING... ..STRONG NORTH TO NORTHWEST WINDS ACROSS CENTRAL NEVADA WILL GRADUALLY DIMINISH EARLY THIS EVENING THROUGH SUNSET. WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH 6 PM. WIND SPEEDS WILL DECREASE QUICKLY AFTER SUNSET THIS EVENING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM PST. NVZ013-080145- /O.EXP.KLKN.WI.Y.0010.000000T0000Z-120308T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 440 PM PST WED MAR 7 2012 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. * WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONGEST WINDS THROUGH 6 PM...THEN QUICKLY DIMINISHING AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO MAKE TRAVEL DIFFICULT ACROSS NORTHERN NYE COUNTY INTO THIS EVENING. HIGH PROFILE VEHICLES SHOULD BE AWARE OF STRONG CROSSWINDS NEAR TONOPAH AND ON U.S. HIGHWAY 6. $$ TURNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:39 AM PST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 7, 3:39 AM PST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 339 AM PST WED MAR 7 2012 .SYNOPSIS...THE STORM SYSTEM THAT BROUGHT SNOW TO MUCH OF NORTHERN AND CENTRAL NEVADA HAS EXITED INTO SOUTHERN UTAH EARLY THIS MORNING. A FEW LINGERING SNOW SHOWERS WILL CONTINUE ACROSS FAR EASTERN WHITE PINE COUNTY EARLY THIS MORNING...OTHERWISE HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING DRY WEATHER THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH FRIDAY. SATELLITE PICS SHOW UPPER LOW CENTER OVER SOUTHWEST UTAH EARLY THIS MORNING WITH WRAP AROUND MOISTURE STILL ACROSS EASTERN WHITE PINE COUNTY. GREAT BASIN NATIONAL PARK AND OTHER MOUNTAINOUS AREAS ACROSS THIS REGION COULD STILL SEE UP TO AN INCH OF SNOW BEFORE THIS ACTIVITY ENDS BY MID- MORNING. OTHERWISE STRONG UPPER RIDGE WILL BUILD INTO THE REGION TODAY FOR DRY WEATHER. SURFACE PRESSURE GRADIENT WILL REMAIN MODERATE ACROSS CENTRAL NEVADA TODAY FOR BREEZY TO LOCALLY WINDY CONDITIONS. MAX TEMPS TODAY WILL BE WINTERLIKE WITH READINGS MOSTLY BE IN THE 30S. MAX TEMPS WILL RAPIDLY WARM BEGINNING ON THURSDAY WITH READINGS MOSTLY IN THE MID 40S TO THE LOWER 50S THURSDAY AND IN THE MID 50S TO THE MID 60S ON FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MODELS REMAIN IN GOOD AGREEMENT THROUGH THE WEEKEND. WEAK RIDGING OVER THE GREAT BASIN FRIDAY EVENING BEGINS TO BREAK DOWN FRIDAY NIGHT AS A TROUGH PUSHING INTO THE PAC NW SPREADS CLOUDS OVER THE REGION. HEAVIEST CLOUD COVER AND BEST CHANCE FOR SOME LIGHT MAINLY MOUNTAIN PRECIPITATION WILL BE OVER NORTHERN NEVADA...HUMBOLDT AND ELKO COUNTIES...LATE IN THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...UPPER LEVEL LOW EXITING INTO SOUTHERN UTAH AND NORTHERN ARIZONA THIS MORNING. LIGHT SNOW SHOWER ACTIVITY ACROSS EAST-CENTRAL NEVADA ENDING THIS MORNING WITH MOSTLY SUNNY SKIES ACROSS NORTHERN AND CENTRAL NEVADA FOR THE REMAINDER OF THE DAY. NW TO SE SURFACE GRADIENT WILL PRODUCT SOME GUSTY WINDS IN THE MID MORNING TO MID AFTERNOON HOURS TODAY...WITH THE STRONGEST GUSTS OVER CENTRAL NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96
Hazardous weather outlook, Mar 7, 2:33 AM PST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 233 AM PST WED MAR 7 2012 NVZ013-030>037-081045- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 233 AM PST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.